General information
Latest issue
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS


Personal entry:
Save password
Forgotten password?

TMF, 2002, Volume 131, Number 1, Pages 44–61 (Mi tmf1946)  

This article is cited in 52 scientific papers (total in 52 papers)

Positons: Slowly Decreasing Analogues of Solitons

V. B. Matveevabc

a St. Petersburg Department of V. A. Steklov Institute of Mathematics, Russian Academy of Sciences
b Max Planck Institute for Mathematics
c Université de Bourgogne

Abstract: We present an introduction to positon theory, almost never covered in the Russian scientific literature. Positons are long-range analogues of solitons and are slowly decreasing, oscillating solutions of nonlinear integrable equations of the KdV type. Positon and soliton-positon solutions of the KdV equation, first constructed and analyzed about a decade ago, were then constructed for several other models: for the mKdV equation, the Toda chain, the NS equation, as well as the sinh-Gordon equation and its lattice analogue. Under a proper choice of the scattering data, the one-positon and multipositon potentials have a remarkable property: the corresponding reflection coefficient is zero, but the transmission coefficient is unity (as is known, the latter does not hold for the standard short-range reflectionless potentials).


Full text: PDF file (274 kB)
References: PDF file   HTML file

English version:
Theoretical and Mathematical Physics, 2002, 131:1, 483–497

Bibliographic databases:

Citation: V. B. Matveev, “Positons: Slowly Decreasing Analogues of Solitons”, TMF, 131:1 (2002), 44–61; Theoret. and Math. Phys., 131:1 (2002), 483–497

Citation in format AMSBIB
\by V.~B.~Matveev
\paper Positons: Slowly Decreasing Analogues of Solitons
\jour TMF
\yr 2002
\vol 131
\issue 1
\pages 44--61
\jour Theoret. and Math. Phys.
\yr 2002
\vol 131
\issue 1
\pages 483--497

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Y. B. Zeng, Y. J. Shao, W. M. Xue, “Positon Solutions of the KdV Equation with Self-Consistent Sources”, Theoret. and Math. Phys., 137:2 (2003), 1622–1631  mathnet  crossref  crossref  mathscinet  zmath  isi
    2. Kharif, C, “Physical mechanisms of the rogue wave phenomenon”, European Journal of Mechanics B-Fluids, 22:6 (2003), 603  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    3. Sakhnovich, A, “Dirac type system on the axis: explicit formulae for matrix potentials with singularities and soliton-positon interactions”, Inverse Problems, 19:4 (2003), 845  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    4. Sakhnovich, AL, “Non-Hermitian matrix Schrodinger equation: Backlund-Darboux transformation, Weyl functions and PT symmetry”, Journal of Physics A-Mathematical and General, 36:28 (2003), 7789  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    5. Sakhnovich, AL, “Matrix Kadomtsev-Petviashvili equation: matrix identities and explicit non-singular solutions”, Journal of Physics A-Mathematical and General, 36:18 (2003), 5023  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    6. Zeng, YB, “Negaton and positon solutions of the soliton equation with self-consistent sources”, Journal of Physics A-Mathematical and General, 36:18 (2003), 5035  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    7. Ma WX, Maruno K, “Complexiton solutions of the Toda lattice equation”, Physica A-Statistical Mechanics and Its Applications, 343 (2004), 219–237  crossref  mathscinet  adsnasa  isi  scopus  scopus
    8. Maruno KI, Ma WX, Oikawa M, “Generalized casorati determinant and positon-negaton-type solutions of the Toda lattice equation”, Journal of the Physical Society of Japan, 73:4 (2004), 831–837  crossref  zmath  adsnasa  isi  scopus  scopus
    9. Liu, XJ, “On the Toda lattice equation with self-consistent sources”, Journal of Physics A-Mathematical and General, 38:41 (2005), 8951  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    10. Shao, YJ, “The solutions of the NLS equations with self-consistent sources”, Journal of Physics A-Mathematical and General, 38:11 (2005), 2441  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    11. Grimshaw, R, “Short-lived large-amplitude pulses in the nonlinear long-wave model described by the modified Korteweg-de Vries equation”, Studies in Applied Mathematics, 114:2 (2005), 189  crossref  mathscinet  zmath  isi  scopus  scopus
    12. Yu. N. Sirota, A. O. Smirnov, “The Heun Equation and the Darboux Transformation”, Math. Notes, 79:2 (2006), 244–253  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    13. Fritzsche, B, “Completion problems and scattering problems for Dirac type differential equations with singularities”, Journal of Mathematical Analysis and Applications, 317:2 (2006), 510  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    14. Wu, HX, “On the extended KdV equation with self-consistent sources”, Physics Letters A, 370:5–6 (2007), 477  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus  scopus
    15. Liu, XJ, “On the Ablowitz-Ladik equations with self-consistent sources”, Journal of Physics A-Mathematical and Theoretical, 40:30 (2007), 8765  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    16. Wu, HX, “Positon and negaton solutions of the mKdV equation with self-consistent sources”, Journal of Physics A-Mathematical and Theoretical, 40:34 (2007), 10505  crossref  mathscinet  zmath  isi  scopus  scopus
    17. Yao, YQ, “The Bi-Hamiltonian Structure and New Solutions of KdV6 Equation”, Letters in Mathematical Physics, 86:2–3 (2008), 193  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    18. Rybkin, A, “On the evolution of a reflection coefficient under the Korteweg-de Vries flow”, Journal of Mathematical Physics, 49:7 (2008), 072701  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    19. Wu, HX, “The negative extended KdV equation with self-consistent sources: soliton, positon and negaton”, Communications in Nonlinear Science and Numerical Simulation, 13:10 (2008), 2146  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    20. Wu, HX, “The Boussinesq equation with self-consistent sources”, Inverse Problems, 24:3 (2008), 035012  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    21. Huang, YH, “On coupled KdV equations with self-consistent sources”, Communications in Theoretical Physics, 49:5 (2008), 1091  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    22. Matveev, VB, “30 years of finite-gap integration theory”, Philosophical Transactions of the Royal Society A-Mathematical Physical and Engineering Sciences, 366:1867 (2008), 837  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    23. Zhang, Y, “The long wave limiting of the discrete nonlinear evolution equations”, Chaos Solitons & Fractals, 42:5 (2009), 2965  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    24. Su J., Xu W., Gao L., Xu G., “Complexiton solutions of the mKdV equation with self-consistent sources”, Physics Letters A, 374:13–14 (2010), 1457–1463  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus  scopus
    25. Huang Y.e-Hui, Yao Y.u-Qin, Zeng Y.un-Bo, “On Camassa-Holm Equation with Self-Consistent Sources and Its Solutions”, Communications in Theoretical Physics, 53:3 (2010), 403–412  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    26. Zhang Da-jun, Jian-bing Zhang, Qing Shen, “A limit symmetry of the Korteweg–de Vries equation and its applications”, Theoret. and Math. Phys., 163:2 (2010), 634–643  mathnet  crossref  crossref  adsnasa  isi
    27. Sakhnovich A., “On the GBDT Version of the Backlund-Darboux Transformation and its Applications to Linear and Nonlinear Equations and Weyl Theory”, Mathematical Modelling of Natural Phenomena, 5:4 (2010), 340–389  crossref  mathscinet  zmath  isi  scopus  scopus
    28. Dubard P., Gaillard P., Klein C., Matveev V.B., “On multi-rogue wave solutions of the NLS equation and positon solutions of the KdV equation”, The European Physical Journal Special Topics, 185:1 (2010), 247–258  crossref  mathscinet  adsnasa  isi  elib  scopus  scopus
    29. Hemery A.D., Vaselov A.P., “Whittaker-Hill equation and semifinite-gap Schrodinger operators”, J Math Phys, 51:7 (2010), 072108  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    30. Rybkin A., “Meromorphic solutions to the KdV equation with non-decaying initial data supported on a left half line”, Nonlinearity, 23:5 (2010), 1143–1167  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus  scopus
    31. Rybkin A., “The Hirota tau-function and well-posedness of the KdV equation with an arbitrary step-like initial profile decaying on the right half line”, Nonlinearity, 24:10 (2011), 2953–2990  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus  scopus
    32. Yao Yu., Huang Y., Dong G., Zeng Yu., “The new integrable deformations of a short pulse equation and sine-Gordon equation, and their solutions”, J. Phys. A: Math. Theor., 44:6 (2011), 065201  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    33. Guo B., Ling L., Liu Q.P., “Nonlinear Schrodinger equation: Generalized Darboux transformation and rogue wave solutions”, Phys Rev E, 85:2, Part 2 (2012), 026607  crossref  mathscinet  adsnasa  isi  elib  scopus  scopus
    34. Su J., Xu W., Xu G., Gao L., “Negaton, positon and complexiton solutions of the nonisospectral KdV equations with self-consistent sources”, Commun Nonlinear Sci Numer Simul, 17:1 (2012), 110–118  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus  scopus
    35. Brezhnev Yu.V., “Spectral/Quadrature Duality: Picard-Vessiot Theory and Finite-Gap Potentials”, Algebraic Aspects of Darboux Transformations, Quantum Integrable Systems and Supersymmetric Quantum Mechanics, Contemporary Mathematics, 563, ed. AcostaHumanez P. Finkel F. Kamran N. Olver P., Amer Mathematical Soc, 2012, 1–31  crossref  mathscinet  zmath  isi
    36. Li Ch., He J., Porseizan K., “Rogue Waves of the Hirota and the Maxwell-Bloch Equations”, Phys. Rev. E, 87:1 (2013), 012913  crossref  adsnasa  isi  elib  scopus  scopus
    37. Guo B., Ling L., Liu Q.P., “High-Order Solutions and Generalized Darboux Transformations of Derivative Nonlinear Schrodinger Equations”, Stud. Appl. Math., 130:4 (2013), 317–344  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    38. Grudsky S., Rybkin A., “On Positive Type Initial Profiles For the KdV Equation”, Proc. Amer. Math. Soc., 142:6 (2014), 2079–2086  crossref  mathscinet  zmath  isi  scopus  scopus
    39. Grandati Y., “A Short Proof of the Gaillard-Matveev Theorem Based on Shape Invariance Arguments”, Phys. Lett. A, 378:26-27 (2014), 1755–1759  crossref  mathscinet  zmath  adsnasa  isi  scopus  scopus
    40. Yves Grandati, Christiane Quesne, “Confluent Chains of DBT: Enlarged Shape Invariance and New Orthogonal Polynomials”, SIGMA, 11 (2015), 061, 26 pp.  mathnet  crossref  mathscinet
    41. Zhang Ch., Li Ch., He J., “Darboux Transformation and Rogue Waves of the Kundu-Nonlinear Schrodinger Equation”, Math. Meth. Appl. Sci., 38:11 (2015), 2411–2425  crossref  mathscinet  zmath  isi  elib  scopus  scopus
    42. Zhang H.-Q., Liu X.-L., Wen L.-L., “Soliton, Breather, and Rogue Wave For a (2+1)-Dimensional Nonlinear Schrodinger Equation”, Z. Naturfors. Sect. A-J. Phys. Sci., 71:2 (2016), 95–101  crossref  isi  scopus  scopus
    43. Da-Wei Zuo, Yi-Tian Gao, Yu-Jie Feng, Long Xue, Yu-Hao Sun, “Rogue waves in baroclinic flows”, Theoret. and Math. Phys., 191:2 (2017), 725–737  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    44. Mateos Guilarte J. Plyushchay M.S., “Perfectly Invisible Pt-Symmetric Zero-Gap Systems, Conformal Field Theoretical Kinks, and Exotic Nonlinear Supersymmetry”, J. High Energy Phys., 2017, no. 12, 061  crossref  mathscinet  isi  scopus  scopus
    45. Xing Q., Wang L., Mihalache D., Porsezian K., He J., “Construction of Rational Solutions of the Real Modified Korteweg-de Vries Equation From Its Periodic Solutions”, Chaos, 27:5 (2017), 053102  crossref  mathscinet  zmath  isi  scopus  scopus
    46. Rybkin A., “KdV Equation Beyond Standard Assumptions on Initial Data”, Physica D, 365 (2018), 1–11  crossref  mathscinet  zmath  isi  scopus  scopus
    47. Ming Y., Ye L., Chen H.-Sh., Mao Sh.-F., Li H.-M., Ding Z.-J., “Solitons as Candidates For Energy Carriers in Fermi-Pasta-Ulam Lattices”, Phys. Rev. E, 97:1 (2018), 012221  crossref  isi  scopus  scopus
    48. Wang G.-H., Zhang Y.-Sh., He J.-S., “Dynamics of the Smooth Positons of the Wadati-Konno-Ichikawa Equation”, Commun. Theor. Phys., 69:3 (2018), 227–232  crossref  zmath  isi  scopus  scopus
    49. Liu W., Zhang Y., He J., “Dynamics of the Smooth Positons of the Complex Modified KdV Equation”, Waves Random Complex Media, 28:2 (2018), 203–214  crossref  mathscinet  isi  scopus  scopus
    50. Manzetti S., “Mathematical Modeling of Rogue Waves: a Survey of Recent and Emerging Mathematical Methods and Solutions”, Axioms, 7:2 (2018), 42  crossref  mathscinet  isi  scopus  scopus
    51. Yurov A.V. Yurov V.A., “The Landau-Lifshitz Equation, the NLS, and the Magnetic Rogue Wave as a By-Product of Two Colliding Regular “Positons””, Symmetry-Basel, 10:4 (2018), 82  crossref  isi  scopus  scopus
    52. Qiu Y.-Ya., He J.-S., Li M.-H., “Degenerate Solutions of the Nonlinear Self-Dual Network Equation”, Commun. Theor. Phys., 71:1 (2019), 1–8  crossref  mathscinet  isi  scopus
  • Теоретическая и математическая физика Theoretical and Mathematical Physics
    Number of views:
    This page:453
    Full text:174
    First page:1

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019